MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC

BOSTON SCIENTIFIC CORPORATION UPSYLON; MESH, SURGICAL, SYNTHETIC
Model Number M0068318200
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Erosion (1750); Pain (1994); Prolapse (2475); Dyspareunia (4505)
Date of Event 05/05/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported to boston scientific corporation that an upsylon device was used during a total vaginal hysterectomy with right salpingectomy, robotic-assisted sacro colpopexy, rectocele repair, and lynx sub urethral sling, and cystoscopy procedure performed on (b)(6) 2019, for the treatment of pelvic organ prolapse, stress urinary incontinence and urethral hypermobility.On (b)(6) 2022, the patient underwent a series of procedures due to vaginal apical mesh erosion, dyspareunia and pelvic pain, and recurrent anterior vaginal vault prolapse.During the procedure, it was found that there were dense adhesions of the small bowel and colon to the left lateral pelvic sidewall and the posterior cul-de-sac.Approximately 25-30 minutes of lysis of adhesions and enterolysis were performed to safely mobilize the bowel out of the pelvis so that the mesh excision could be performed.Once the bowel was mobilized, the mesh was identified and tracked down to the vagina.Mucus discharge was noted toward the left apical aspect of the vagina, consistent with the area of mesh erosion.Multiple gore-tex stitches and mesh were found to be eroded through the apex of the vagina.During dissection of the mesh, it was noted that the mesh had eroded into the vagina and into the posterior aspect of the bladder.The mesh finished being dissected from the anatomy and then multiple layers of the bladder mucosa were reapproximated.Additionally, an ovarian cyst was identified and removed.There were no patient complications reported.
 
Additional Manufacturer Narrative
Block b3: the exact event onset date is unknown.The provided event date of may 5, 2022, was chosen as the best estimate based on the revision date.Block h6: imdrf patient code e2006 captures the reportable event of mesh erosion.Imdrf patient code e1405 captures the reportable event of dyspareunia.Imdrf patient code e2330 captures the reportable event of pelvic pain.Imdrf impact code f19 captures the reportable event of excision of previously placed mesh.Imdrf impact code f1901 captures the reportable event of ovarian cystectomy.

Brand Name
UPSYLON
Common Device Name
MESH, SURGICAL, SYNTHETIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
PROXY BIOMEDICAL LIMITED
coilleach spiddal
galway
EI  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key19040895
Report Number2124215-2024-19162
Device Sequence Number8548294
Product Code OTO
UDI-Device Identifier08714729839217
UDI-Public08714729839217
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K122794
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2022
Device Model NumberM0068318200
Device Catalogue Number831-820
Device Lot NumberC003935
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/12/2024
Initial Report FDA Received Date04/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale